MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUETOME JAG 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION TRUETOME JAG 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00583140
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event was approximated to be (b)(6) 2018 as no event date was reported.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a truetome 44 was used in the main papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure.According to the complainant, during the procedure, the cutting wire broke.The physician was unable to remove the truetome 44 from the endoscope and so he had to remove the endoscope along with the truetome 44.The procedure was completed with a second truetome 44 to complete the procedure, using the same generator.There were no user injuries nor patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Date of event: date of event was approximated to be (b)(6) 2018 as no event date was reported.Device codes: the problem code 1069 captures the reportable event of cutting wire broken.Visual examination of the returned device revealed that the wire anchor was dislodged, broken, and blackened.Additionally, the distal pierced hole (tome's extrusion) was found torn and melted, therefore these conditions displaced the cutting wire causing the wire anchor to dislodged from the extrusion.The complaint was consistent with the reported event of cutting wire broke.It is most likely that a peak of voltage could have caused the failures noted.Additionally, during manufacturing process the units are inspected in order to avoid or detect defects, however, there is no control in how devices are manipulated in the field.Therefore, the most probable root cause is cause traced to component failure since the event was due to expected or random component failure without any design or manufacturing issue.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release to distribution.

Brand Name
TRUETOME JAG 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key7928578
Report Number3005099803-2018-60667
Device Sequence Number19311418
Product Code KNS
UDI-Device Identifier08714729858683
UDI-Public08714729858683
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K122203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2020
Device Model NumberM00583140
Device Catalogue Number47405
Device Lot Number0022181453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2018
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer12/14/2018
Initial Report FDA Received Date10/02/2018
Supplement Report FDA Received Date01/01/2019
Patient Sequence Number1